Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Effexor stopped working??
Mar 17, 2006

Hi,

I've been treated for 5 months now with effexor (187.5 mg) for depression (and severe insomnia). I take my effexor in the morning! I have to say that this drug tooked away my sadness and brought back my motivation and concentration! But i was never happy on it (like in a joking mood!) and it never brought my sleep back. Recently i've experience a relapse of my depression while on the drug (no motivation, no concentration, crying ect..). Even tough i was increasing the dosage it didnt do anything! So my doctor added Wellbutrin (150 mg)to my effexor (now i just take 150 mg). Right now I'm in the first week and i'm starting to feel better!! here is my questions. 1- Is it common to relapse while on effexor???(is it just me??) 2- Event though i'm starting to feel better with wellbutrin, don't you think its weird that my doctor didnt switch effexor for something else since its not working anymore?

Thank you very much!

Response from Dr. Horwath

Depression tends to wax and wane even if it is untreated. You had a response to Effexor, but the dose you were on was not enough to get you through a period of more severe symptoms. It is often helpful to increase the dose in a situation such as this. I don't think you should conclude that the Effexor was not working, but perhaps the dose was inadequate. Effexor is often used in doses of 225 mg or higher.

Adding Wellbutrin is a common augmentation strategy in the treatment of depression.



Previous
cd4 count dropped over 300 in 3 months
Next
Normal life expectancy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement